New York, 2009Hail in New York, June 25, 2009
June 25, 2009 · NWS BTV · 2 events in 1 county or zone
On the afternoon of June 25th, a weak mid-level disturbance moved across a marginally unstable air mass, with temperatures in the 80s and dew points in the 60s, across northern New York. This resulted in scattered thunderstorms, including an isolated and brief severe thunderstorm that produced up to quarter size hail and estimated wind gusts of 40 to 50 mph that toppled a few wooden benches at…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the afternoon of June 25th, a weak mid-level disturbance moved across a marginally unstable air mass, with temperatures in the 80s and dew points in the 60s, across northern New York. This resulted in scattered thunderstorms, including an isolated and brief severe thunderstorm that produced up to quarter size hail and estimated wind gusts of 40 to 50 mph that toppled a few wooden benches at Schroon Lake golf course. Also, nickel size hail was reported in downtown Schroon Lake at the Post Office.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 25, 2:48 PM EST, 42 minutes earlier.
Area forecast discussion, Jun 25, 2:48 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
348 PM EDT THU JUN 25 2009
SEVERE THUNDERSTORM WATCH NUMBER 508 UNTIL 00Z THIS EVENING FOR
SAINT LAWRENCE AND FRANKLIN COUNTIES IN NORTHERN NEW YORK
.SYNOPSIS...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED
ACROSS THE NORTH COUNTRY OVER THE NEXT COUPLE OF DAYS. THE FIRST
ROUND OF SHOWERS AND STORMS WILL OCCUR TONIGHT...WITH ANOTHER BATCH
OF STORMS EXPECTED ON FRIDAY. THESE STORMS WILL BE ACCOMPANIED WITH
LOCALLY HEAVY DOWN POURS...FREQUENT LIGHTNING...BRIEF GUSTY WINDS
AND SMALL HAIL. THE WEEKEND WEATHER WILL FEATURE COOLER
TEMPERATURES WITH THE CHANCE FOR SHOWERS.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 350 PM EDT THURSDAY...CRNT CONVECTION HAS DEVELOPED ALONG
LAKE BREEZE BOUNDARY JUST NORTH OF LAKE ONTARIO...BUT HAS SHOWN
VERY LITTLE MOVEMENT IN THE PAST COUPLE OF HOURS TWD ST LAWRENCE
COUNTY. LLVLS CONT TO DESTABILIZE FROM STRONG SFC HEATING AND SFC
DWPTS IN THE M60S...BUT BEST TRIGGERS ARE WEST OF CWA. INITIAL 5H
VORT HAS PUSHED INTO THE DACKS...AND STORMS HAVE STARTED TO
DEVELOP. CXX RADAR SHOWS SEVERAL UPDRAFTS CREATED 50 TO 55 DBZ UP
TO 20 KFT IN JUST 10 MINUTES. THIS TREND OF INCREASED CONVECTION
WL CONTINUE ACRS SLV/NORTHERN NY AND MOVE INTO VT
OVERNIGHT...GIVEN THE AMOUNT OF INSTABILITY AND BETTER DYNAMICS
ALOFT. BASED ON SFC BASED CAPE VALUES BTWN 2000 AND 3000 J/KG AND
CRNT RADAR TRENDS WL CONT TO MENTION ENHANCED WORDING IN ZNS THRU
MIDNIGHT.
THE FCST CONCERN THRU TONIGHT WL BE AREAL COVERAGE/INTENSITY OF
CONVECTION...FOLLOWED BY POTENTIAL FOG DEVELOPMENT TWD MORNING.
WATER VAPOR SHOWS POTENT S/W DIVING SE ACRS THE EASTERN GREAT LAKES
WITH LFQ OF 100 KNT JET AT 25H ENHANCING ULVL DIVERGENCE. THIS
ENERGY WL CONT TO TRACK SE ACRS WESTERN/CENTRAL NY THIS
EVENING...WITH MORE ENERGY IN THE NW FLW ALOFT EXPECT TO IMPACT OUR
FA LATER TONIGHT. THIS ENERGY COMBINED WITH INCREASED 850-500MB
MOISTURE AND FAVORABLE JET WL CONT TO MENTION HIGH CHC/LOW LIKELY
POPS OVERNIGHT. OVERALL...FEEL SVR WEATHER THREAT WL DIMINISH
QUICKLY AFT SUNSET...DUE TO LOSS OF SFC HEATING/INSTABILITY...BUT
SOUNDINGS CONT TO SHOW LIS AROUND -3C AND SFC BASED CAPE VALUES
BTWN 400-800 J/KG THRU 06Z...THEREFORE WL CONT TO MENTION
THUNDERSTORMS...JUST NOT SVR. TWD 12Z FRI...WEAK AREA OF SUBSIDENCE
DEVELOPS ACRS OUR FA...WITH POTENTIAL FOR SOME CLRING AND FOG TO
DEVELOP. WL MENTION AREAS/PATCHY FOG AFT MIDNIGHT. SOUTHERLY SFC FLW
AND SFC DWPTS IN THE M60S WL MENTION LOWS BTWN 65 AND 70 CPV/SLV AND
60 TO 65 ELSEWHERE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 350 PM EDT THURSDAY...MID/UPPER LVL TROF DEEPENS ACRS THE
EASTERN GREAT LAKES AND NE CONUS WITH SEVERAL EMBEDDED VORTS
EXPECTED TO MOVE ACRS OUR FA ON FRIDAY. THIS ENERGY
ALOFT...COMBINED WITH COLD POOL ASSOCIATED WITH MID/UPPER LVL
TROF...WL PRODUCE CONDITIONS FAVORABLE FOR MORE SHOWERS AND STORMS
TO DEVELOP. IN ADDITION...WEAK SFC BOUNDARY WL INTERACT WITH TRRN
AND PLENTY OF LLVL INSTABILITY TO PRODUCE WIDESPREAD CONVECTION.
ONCE AGAIN...THE DEEP LAYER SHEAR PARAMETERS ARE PROGGED TO BE
WEAK ACRS OUR REGION...WITH 0-3KM AROUND 15 KNTS AND 0-6 KM VALUES
BTWN 20 AND 30 KNTS. HOWEVER...SFC BASED CAPE VALUES ARE EXPECTED
TO BE AROUND 2000 J/KG WITH MU CAPE VALUES APPROACHING 3000 J/KG
AND LIS BTWN -5 AND -6C. THIS ENERGY COMBINED WITH WBZERO HGHTS
AROUND 10KFT AND LWRING FREEZING LVLS...WL MAKE FOR A THERMO-
DYNAMIC ATMOSPHERE FAVORABLE FOR HAIL. THE SECONDARY SVR WEATHER
THREAT WL BE DAMAGING WINDS. WL MENTION SMALL HAIL/GUSTY WINDS AND
HEAVY RAINFALL POSSIBLE IN ZNS BTWN 16Z-00Z FRIDAY. FEEL STORMS WL
DEVELOP OVER THE HIGHER TRRN OF NORTHERN NY AND VT BY 16Z AND
SLOWLY MOVE EAST THRU THE DAY. SEVERAL ROUNDS OF CONVECTION WL BE
POSSIBLE ON FRIDAY. PROGGED 85H TEMPS NEAR 15C SUPPORT HIGHS IN
THE U70S TO L80S MOST LOCATIONS...A FEW M80S WL BE POSSIBLE ACRS
THE LWR CT RIVER VALLEY ASSOCIATED WITH WESTERLY DOWNSLOPE FLW. BY
06Z SATURDAY...AREAL COVERAGE/INTENSITY OF CONVECTION WL DECREASE
ACRS OUR CWA...WITH THE LOSS OF DAYTIME HEATING AND BEST DYNAMICS
SHIFTING INTO CENTRAL/EASTERN NEW ENGLAND. WL MENTION JUST CHC
POPS WITH OVERNIGHT LOWS IN THE 50S MTNS TO L60S VALLEYS.
SATURDAY...MID/UPPER LVL CLOSED CIRCULATION WL REMAIN ACRS THE NE
CONUS...WITH THE POTENTIAL FOR MORE AFTN/EVENING SHOWERS/STORMS.
HOWEVER...SFC INSTABILITY PARAMETERS LOOK TO BE WEAKER ON
SATURDAY...DUE TO TEMPS ONLY IN THE 70S. IN ADDITION...BEST 5H PVA
AND DEEPEST 850-500MB MOISTURE WL BE ACRS CENTRAL/EASTERN VT ZNS.
FEEL NAM IS TOO COOL WITH SFC TEMPS AND THIS RESULTS IN LIMITED
INSTABILITY...LIKE THE GFSS IDEA OF TEMPS WARMING INTO THE MID 70S
ACRS THE CPV...WHICH SUPPORTS CAPE VALUES AROUND 1000 J/KG. BEST
INSTABILITY AND MOISTURE WL BE FROM THE DACKS EASTWARD ON
SATURDAY...WITH OVERALL LIMITED THREAT FOR SVR ATTM.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 251 PM EDT THURSDAY...REGION WILL BE UNDER INFLUENCE OF
BROAD...SLOW MVG UPPER LOW PRESSURE SYSTEM. MDLS CONTINUE TO SHOW
UPPER LOW OVER E GREAT LKS REGION PINWHEELING MOISTURE INTO THE
NORTHEAST RIGHT INTO THURSDAY. ALTHOUGH NOT EXPECTING STEADY
RAINFALL FOR ENTIRE EVENT...CWA COULD SEE QPF RANGING NEAR AN INCH
FROM THIS...BY OVER 4-5 DAYS. EXTENSIVE CLD COVER WILL HINDER
TEMPS THRU PERIOD AND HAVE CONTINUED TREND OF GOING BLW MDL
GUIDANCE BY A FEW DEGREES...MAINLY FOR MAX TEMPS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...CURRENT VFR COND AT ALL SITES WILL TRANSITION
DOWN TO MOSTLY MVFR COND OVER THE NEXT COUPLE HOURS. RW/TRW WILL
DEVELOP ACROSS THE AREA BY 18Z AND WILL CONTINUE SCT TIL AROUND
00Z FRI. VSBY IN RAIN/FG 3-5SM AT TIMES. AFT 00Z FRI...LGT -RW
THRU REST OF PERIOD AS LOW OVER GREAT LKS MVS EASTWARD. LGT SSW
WINDS 5-10KTS THRU 00Z FRI...BECM LGT/VAR...THEN BECM WNW 5-10KTS
BY 10Z FRI. SOME STRONG TS GUSTS POSSBLE 15-30KTS THRU 00Z FRI.
18Z FRIDAY THROUGH MONDAY...RATHER UNSETTLED WX PATTERN EXPECTED
WITH UPPER LOW EXPECTED TO SHIFT SLOWLY EWD ACROSS SERN QUEBEC/NRN
NEW ENGLAND FRIDAY AND SATURDAY. THIS SYSTEM WILL BRING SCATTERED
RAIN SHOWERS AND GENERALLY MVFR CIGS/VSBY CONDITIONS. YET ANOTHER
UPR LOW EVOLVING EWD FROM THE GREAT LAKES REGION WILL MAINTAIN AT
LEAST CHANCES FOR SHOWERS/ISOLD TSTMS FOR SUNDAY AFTN/SUNDAY
NIGHT. OUTSIDE OF CONVECTIVE ACTIVITY...NO LARGE-SCALE STRONG
WINDS EXPECTED DURING THE AVIATION OUTLOOK PERIOD.
&&
.EQUIPMENT...
COMMS LINE/DATA OUTAGE PROBLEMS AT THE KTYX RADAR HAS BEEN FIXED
AND THE RADAR IS BACK IN SERVICE.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...
LONG TERM...JN
AVIATION...BANACOS/JN
EQUIPMENT...
Hazardous weather outlook, Jun 25, 11:50 AM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1250 PM EDT THU JUN 25 2009
NYZ028-031-034-035-VTZ001-002-005-009-011-261700-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
WESTERN RUTLAND-
1250 PM EDT THU JUN 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AS TEMPERATURES AND RELATIVE HUMIDITY INCREASE.
INSTABILITY WILL BE CONSIDERABLE THIS AFTERNOON AND EVENING...
ALLOWING SOME STORMS TO PRODUCE SMALL HAIL AND GUSTY WINDS.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS ANY THUNDERSTORMS
THAT FORM WILL BE SLOW MOVING...GENERALLY TO THE EAST AT 10 TO 20
MPH. THE LACK OF A FOCUS FOR CONVECTION COMBINED WITH WEAK FLOW
WILL INHIBIT WIDESPREAD SEVERE WEATHER. HOWEVER...GIVEN THE AMOUNT
OF INSTABILITY...A FEW STRONG STORMS MAY BRIEFLY BECOME MARGINALLY
SEVERE LATE THIS AFTERNOON THROUGH EARLY EVENING. ALTHOUGH THE
THREAT FOR ANY HAIL...GUSTY WINDS...AND HEAVY RAINFALL WILL
DIMINISH THIS EVENING...SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS BY MIDNIGHT AS A COLD FRONT MOVES FROM WEST TO EAST
ACROSS THE REGION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. SOME
WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY
WINDS...ALONG WITH HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
VTZ003-004-006>008-010-012-016>019-261700-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1250 PM EDT THU JUN 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING HOURS. ALTHOUGH
THIS FIRST ROUND OF CONVECTION WILL WANE AFTER SUNSET...SHOWERS
AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AFTER MIDNIGHT AS A
COLD FRONT MOVES FROM WEST TO EAST ACROSS THE REGION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. SOME
WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY
WINDS...ALONG WITH HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NYZ026-027-029-030-087-261700-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
1250 PM EDT THU JUN 25 2009
...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. SOME
WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY
WINDS...ALONG WITH HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 25, 9:53 AM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1053 AM EDT THU JUN 25 2009
NYZ026>031-034-035-087-VTZ001>012-016>019-251900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1053 AM EDT THU JUN 25 2009
...STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON...
THE COMBINATION OF A VERY WARM AND MOIST ATMOSPHERE WILL INTERACT
WITH SEVERAL DISTURBANCES ALOFT TO PRODUCE SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ACROSS THE NORTH COUNTRY. THESE STORMS WILL
FIRST INCREASE IN AREAL COVERAGE AND INTENSITY BY EARLY
AFTERNOON...ESPECIALLY ACROSS THE MOUNTAINS OF CENTRAL AND
NORTHERN VERMONT. THE PRIMARY THREAT WILL BE SMALL HAIL...BRIEF
GUSTY WINDS...AND LOCALLY VERY HEAVY RAINFALL. THESE STORMS WILL
BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF
TIME...WHICH MAY CAUSE MINOR FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS.
MEANWHILE...ACROSS THE NORTHERN ADIRONDACK MOUNTAINS AND SAINT
LAWRENCE RIVER VALLEY...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP BY MID AFTERNOON. THESE STORMS WILL QUICKLY BECOME STRONG
WITH SOME ISOLATED SEVERE WEATHER POSSIBLE. THE PRIMARY SEVERE
WEATHER THREAT WILL BE LARGE HAIL AND GUSTY THUNDERSTORM
WINDS TO 60 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING
AND BRIEF HEAVY DOWN POURS WILL BE POSSIBLE.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.
Special weather statement, Jun 25, 1:39 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
239 PM EDT THU JUN 25 2009
NYZ026>031-034-035-087-VTZ001>012-016>019-252245-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
239 PM EDT THU JUN 25 2009
...STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON...
A VERY WARM...MOIST...AND UNSTABLE ATMOSPHERE HAS DEVELOPED ACROSS
THE NORTH COUNTRY TODAY. THE INSTABILITY COMBINED WITH UPPER LEVEL
DISTURBANCES WILL ALLOW FOR AFTERNOON AND EVENING THUNDERSTORMS
TO DEVELOP. THESE STORMS WILL FIRST INCREASE IN AREAL COVERAGE AND
INTENSITY BY MID AFTERNOON...ACROSS THE SAINT LAWRENCE VALLEY OF
NEW YORK AND ACROSS NORTHERN VERMONT. THE PRIMARY THREAT WILL BE SMALL
HAIL...BRIEF GUSTY WINDS...AND LOCALLY VERY HEAVY RAINFALL. THESE
STORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN A
SHORT PERIOD OF TIME.
STRONGER STORMS ARE EXPECTED BY LATE AFTERNOON WITH SOME ISOLATED
SEVERE WEATHER POSSIBLE ACROSS SAINT LAWRENCE AND FRANKLIN COUNTY
NEW YORK. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND
GUSTY THUNDERSTORM WINDS TO 60 MPH. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWN POURS WILL BE POSSIBLE.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.
Special weather statement, Jun 25, 3:19 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
419 PM EDT THU JUN 25 2009
NYZ034-035-252045-
EASTERN ESSEX NY-WESTERN ESSEX NY-
419 PM EDT THU JUN 25 2009
...A STRONG THUNDERSTORM WILL AFFECT ESSEX COUNTY...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 23 MILES NORTH OF
WARRENSBURG...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
STORM. BRIEF HEAVY DOWNPOURS AND DEADLY LIGHTNING WILL ALSO OCCUR
WITH THIS STORM.
THIS STORM WILL BE NEAR PHAROAH MOUNTAIN AROUND 430 PM...IRONVILLE
AROUND 440 PM AND CHILSON AROUND 450 PM.
LAT...LON 4377 7391 4395 7387 4392 7345 4379 7348
4375 7383
DDHail, Essex
- When
- June 25, 3:30 PM EST
- Where
- Essex County, 2.26 mi W of Schroon Lake
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.835, -73.775
Quarter size hail fell, as well as a few wooden benches knocked over in gusty thunderstorm winds at Schroon Lake golf course.
Hail, Essex
- When
- June 25, 3:35 PM EST
- Where
- Essex County, 1.66 mi WNW of Schroon Lake
- Measured
- 0.88 in hail
- Reported by
- Post Office
- Coordinates
- 43.837, -73.762
Hail covered the ground with some hail stones as large as a nickel.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 25, 2009$374,000 · 1.75 in hail · 47 events
- Hail and Damaging Winds in Ohio, June 25, 2009$318,000 · 1.75 in hail · 39 events
- Flash Flood and Hail in New York, June 25, 2009$165,000 · 1 in hail · 45 events
- Flash Flooding and Flood in Ohio, June 25 to 26, 2009$149,000 · 2.5 in hail · 29 events
- Hail and Damaging Winds in Ohio, June 25, 2009$275,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Nebraska, June 25, 2009$153,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in Kentucky, June 25 to 26, 2009$111,000 · 1.75 in hail · 10 events
- Hail and Damaging Wind in Indiana, June 25, 2009$100,000 · 50 kt wind · 3 events
- Damaging Winds and Heavy Rain in Kentucky, June 25 to 26, 2009$63,000 · 55 kt wind · 9 events
- Damaging Winds in New York, June 25, 2009$66,000 · 50 kt wind · 6 events
- Flood and Hail in Kansas, June 25, 2009$30,000 · 2 in hail · 14 events
- Flash Flood and Damaging Wind in Indiana, June 25 to 26, 2009$44,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167569, 167570.